Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
nofx007

Post Accutane Side Effects

Recommended Posts

Hey all, in April 2005 i finished a six month course of 40mg daily accutane to deal with cystic acne on my back. The drug has done wonders and I have not have a pimple on my back since and just a few on my face from time to time.

One thing that thas been bothering me though is that even after a year off acctane I still have extremely dry, cracking lips. The sebum has started prodcing ok everywhere else (eg, back, face). My derm prescribed me some elcon !% cortisone cream to try and get the pores producing sebum again but it is really shitting me. Whenever I play sport or lick my lips the skin is all soggy and rips off.

Just wondering if anyone had had a similar experience becuase my derm said theat most patients returned to 'normal' after a coouple of months. It has been over a year and its pissing me off.

Any help would be appreciated.

Cheers.

Share this post


Link to post
Share on other sites

This might or might not be helpful, but I'm not even on Accutane yet (F'ing IPledge bullshit takes FOREVER) but anyway- I have dry lips naturally and always try different treatments to help. I live in Florida where the sun sucks all the moisture from your lips. Well, on a whim the other day I bought this stuff from a company called Biotherm. It is called Aquasource lip balm with SPF- and it is in a tube. It feels a little funky on the lips at first.. it says it's shiney, but it isn't too bad like a gloss- it's more like blistex or something.. but I didn't like it when I first applied it. A little while later after it had worn off, I didnt even notice because my lips were completely soft and not cracked in one place. It healed them completely!! I was shocked, so I applied it again... later on, they felt even better. I usually use MAC Lip Conditioner which really helps, too- and tastes like vanilla- but, this one is WAY better. So, I don't know if you are interested in trying it.. but I really think you should give it a whirl. It honestly helped my situation and I plan on using it during my Accutane course. Just try it, what do you have to lose, ya know? I know how dry, cracked lips feel and they hurt when the skin rips.. ugh. So.. yeah, Just try it!

Share this post


Link to post
Share on other sites

Having to carry a lip balm all the time is a priceless exchange for clear skin IMO.

Anyway, take some supplements like Vitamin E and Zinc.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×